could anyone help me I have been put on to capactibine and have nothing but problems with it I have had upset stomach for 4 weeks and they have had to delay treatment as anyone had this problem ?
when I had chemotherapy in vein 13 years ago I didn’t have half the problems I have now since being on tablet have got blood clot on lungs which I will now be on treatment for life
and the stomach is so bad cannot go out
I was just wondering if anyone else didn’t get on with this form of chemotherapy
Hi Kathleen, I know that feeling too. I had a bad reaction to cap.and lost 5kg very fast. Was admitted as an emergency and in for 7 days on a drip to rebuild strength- and stop falling over.
About 1 in 12 have a bad reaction to cap. I forget what they call that now, but something like dfs. My mistake with hindsight was suffering too long without going to see the oncologist. Of course you expect chemo to be bad, so don't really know when b to raise the alarm.
I can only suggest you let your oncologist know quickly and hope they find a solution for you.
Best of luck. Oh I have been in remission for 9 months now so the cap. problem was worth it in the end!
Thank you for your answer I thought it was just me I don’t like to make a fuss as same as you know chemo not good my oncologist as delay treatment now till after my scans next week abd results to see what happening as In the end In was making me worse bad stomach 5 weeks
are you on any chemo now ? Or treatment
thank you again
Thank you for your reply
I wouldn’t wish this on anyone it so horrible they have delayed mine til after I have scans be week that are due
I had chemo in 2006 drip one once every 3 weeks but it was nothing like this I feel so ill for the 2 weeks and not getting a lot of relief on the week of have had bad stomach for 5 weeks now that why they have delayed
I am sorry to hear you going through it to it really does wipe you out doesn’t it
Hi Kathleen I have the drip one every 3 weeks to before the drip one it's the tablets for 2 weeks in the house then like a couple of days without them then a blood test then have the drip it's like 3 week cycle but I don't think I'll ever get used to these tablets it's like a never ending of feeling unwell mind you I have never felt sick or been sick with them a terrible stomach all the time and it makes my stomache bloated that's uncomfortable like I said earlier I've never experienced anything like them my oncologist said I'll get used to them and it will get easier but easier said than done I think anyway good luck and I hope you have good news when this treatment is over
i have never felt sick with it either just upset stomach the treatment is ongoing as it is secondary breast cancer and as moved again in last 3 months I am hoping after scans oncoligist may be able to change treatment or they did say they may be able to cut it down the dose
may I ask how many tablets a day do you have to take is it 5 in morning and 5 In evening
Kathleen maybe the dose your on is to much for you I've got to take 10 tablets a day 5 in morning then the next 5 about 9 hours later if the dose is to much for you your oncologist should have said to you he Wii cut the dose down a bit for you I'm on the dose 6 500 ones and 4 150 ones like I said the drip one don't bother me at all but as soon as I start taking the tablets again it hits me I can't explain that feeling of feeling I'll all the time and that horrible feeling in your stomache when it's bloated but there is an end in sight and it can't come sooner like I said earlier I've never experienced anything like those tablets and the way they make you feel
The oncologist is saying about cutting dose now which I hope will help when I go back on then
i have 10 500 ones at the minute 5 in morning abd 5 same as yiu 8 hours later it is a high dose by sounds of it
thank you for your reply’s
When the oncologist said he would cut mine instead of taking 4 150 ones he would make them 100 ones but I thought I doubt if that would make a difference and not only that I thought the dose they gave me was the best chance of getting rid of it . I didn't have chemo for 3 weeks when I had a chest infection but I still didn't feel right after 3 weeks of not taking them i still felt terrible the chest infection didn't help but I still felt tired my stomach still bloated so I think even when the treatment ends its going to take ages to come out of our systems
i agree with you at the minute my last tablet was 30 th July been delayed ever since as chest infection then blood clots then upset stomach which I still have that is why now I have to wait till after scans to see what oncologist going to do he may cut it or change it
I think it will be change I know all chemo as it side effects but this one I don’t think is agreeing with me at all even my hands and feet still have a problem after all this time from last one
how long are you on it for how many more cycles have you got or
is it indefinite time
Whatever cancer throws your way, we’re right there with you.
We’re here to provide physical, financial and emotional support.
© Macmillan Cancer Support 2020
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man (604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: 668265007